Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Ache on left shoulder blade,shortness of breath,tiredness,has GERD,take protonix in evenings

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I am a 57 yr. old woman, 5'2, 152 lbs.. for the past few days I have been feeling a dull ache on my left shoulder blade and like I am not breathing fully.. a slight shortness of breathe but nothing major.. I do suffer from gerd and take protonix every evening.. have been getting tired more easily also... did alot of yard work so not sure if maybe I overdid it...
Posted Thu, 12 Apr 2012 in General Health
Answered by Dr. Hema Yadav 1 hour later

Thanks for the query.

Pain in your shoulder blade can occur most likely in following conditions, a musculoskeletal problem, a lung and pleura related problem or GERD and diaphragm related reffered pain.
Considering your history it is more likely that you have a minor muscle or ligament strain due to excessive physical ( yard) work.Which can cause pain and a catch in respiration due to painful movement of muscle during such a case the treatment is rest and analgesics anti inflammatory drugs like acetaminophen and ibuprofen.the pain should gradually subside in a couple of days.

If it persists or you develop fever or increased breathlessness then the less likely causes need to be ruled out which can be done best by consulting your physician.he can examine you thoroughly and if needed do an xray ,electrocardiogram, blood counts, ultrasound abdomen to rule out pleuritic pain or complications like peptic ulcer and aspiration pneumonitis and provide exact diagnosis and treatment. As of now there seems nothing worrisome and urgent but in case you develop any new symptom do take prompt medical consultation.

Hope I have answered your query.
Ill be available for any follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor